Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 18, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 1, 2011, 6:33 PM PDT for 6 counties in Oregon; 7 counties in Washington. It took effect at Apr 2, 2011, 3:20 AM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 6:33 PM PDT (01:33 UTC)
- In effect from
- Apr 2, 2011, 3:20 AM PDT
- Expired
- Apr 2, 2011, 11:00 PM PDT
- In force
- 20 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS76 KPDT 020133 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 633 PM PDT FRI APR 1 2011 ...STRONG AND POTENTIALLY DAMAGING WINDS ON SATURDAY... .ANOTHER PACIFIC STORM WILL MOVE INTO THE PACIFIC NORTHWEST BY EARLY SATURDAY MORNING AND CONTINUE TO MOVE ACROSS THE REGION DURING THE DAY AND INTO THE EVENING. A STRONG COLD FRONT WILL CROSS THE WASHINGTON CASCADES DURING THE EARLY MORNING HOURS...THEN MOVE ACROSS THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS DURING THE DAY INTO THE EVENING. THE COMBINATION OF COLD FRONTAL MIXING AND HIGH WIND SPEEDS ALOFT WILL CAUSE STRONG WINDS TO BE TRANSPORTED DOWNWARD TO THE SURFACE. ORZ044-507-WAZ028-029-021300- /O.NEW.KPDT.WI.Y.0018.110402T1800Z-110403T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 633 PM PDT FRI APR 1 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. * TIMING: STRONG WINDS WILL BEGIN BY LATE IN THE MORNING SATURDAY AND CONTINUE THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED FROM LATE MORNING SATURDAY TO LATE EVENING SATURDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-027-520-521-021300- /O.NEW.KPDT.WI.Y.0018.110402T1500Z-110403T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...APPLETON...CLE ELUM... CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 633 PM PDT FRI APR 1 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY. * TIMING: STRONG WINDS WILL BEGIN BY MID MORNING SATURDAY AND CONTINUE THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED FROM MID MORNING SATURDAY TO LATE EVENING SATURDAY. IN THE YAKIMA VALLEY THE STRONGEST WINDS WILL BE IN THE WESTERN END OF THE VALLEY NEAR THE CITY OF WHITE SWAN. IN ADDITION WINDS WILL BE STRONGER IN THE SOUTHEAST PORTION OF THE VALLEY NEAR TOPPENISH AND SUNNYSIDE SOUTHEAST OF THE CITY OF YAKIMA. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-508-WAZ024-021300- /O.NEW.KPDT.WI.Y.0018.110402T1500Z-110403T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...HEPPNER... CONDON...FOSSIL...WHITE SALMON 633 PM PDT FRI APR 1 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY. * TIMING: STRONG WINDS WILL BEGIN BY MID MORNING SATURDAY AND CONTINUE THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED FROM MID MORNING SATURDAY TO LATE EVENING SATURDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ RSC
4 follow-up statements
710 WWUS76 KPDT 021020 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 320 AM PDT SAT APR 2 2011 ...VERY WINDY TODAY... .A STRONG COLD FRONT SWEEPING EAST OF THE CASCADES WILL RESULT IN VERY WINDY CONDITIONS OVER PORTIONS SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON THROUGH THIS EVENING. ORZ042-021900- /O.EXB.KPDT.WI.Y.0018.110402T1020Z-110403T0600Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND 320 AM PDT SAT APR 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE SIGNIFICANTLY EARLY THIS MORNING...AND VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT... IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-WAZ028-029-021900- /O.EXT.KPDT.WI.Y.0018.110402T1400Z-110403T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 320 AM PDT SAT APR 2 2011 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE SIGNIFICANTLY THIS MORNING...AND VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT... IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-027-520-521-021900- /O.EXT.KPDT.WI.Y.0018.110402T1020Z-110403T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...APPLETON...CLE ELUM... CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 320 AM PDT SAT APR 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE SIGNIFICANTLY THIS MORNING...AND VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT... IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-508-WAZ024-021900- /O.EXT.KPDT.WI.Y.0018.110402T1020Z-110403T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...HEPPNER... CONDON...FOSSIL...WHITE SALMON 320 AM PDT SAT APR 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE SIGNIFICANTLY THIS MORNING...AND VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL OCCUR IN THE EASTERN COLUMBIA RIVER GORGE. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT... IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
995 WWUS76 KPDT 021809 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1109 AM PDT SAT APR 2 2011 ...VERY WINDY TODAY... .A STRONG COLD FRONT SWEEPING ACROSS THE AREA WILL RESULT IN VERY WINDY WEST WINDS OVER PORTIONS SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON THROUGH THIS EVENING. ORZ044-507-WAZ028-029-030600- /O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 1109 AM PDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-027-520-521-030600- /O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...APPLETON...CLE ELUM... CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 1109 AM PDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-042-508-WAZ024-030600- /O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...HEPPNER... CONDON...FOSSIL...WHITE SALMON 1109 AM PDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
046 WWUS76 KPDT 030323 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 823 PM PDT SAT APR 2 2011 ORZ041-042-044-508-WAZ024-026>029-520-521-030430- /O.CAN.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...WHITE SALMON... ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA... CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL...EASTON...ROSLYN... TROUT LAKE...BICKLETON...GOLDENDALE 823 PM PDT SAT APR 2 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS ACROSS MOST OF THE INTERIOR NORTHWEST HAVE DECREASED TO 15 TO 25 MPH WITH HIGHER GUSTS. THESE WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH THE REMAINDER OF TONIGHT. THEREFORE THE WIND ADVISORIES HAVE BEEN CANCELLED. $$ ORZ507-030600- /O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK 823 PM PDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH MID EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. THE STRONGEST WINDS OF 30 TO 35 MPH WILL BE ALONG THE I-84 CORRIDOR. * IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT... IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
849 WWUS76 KPDT 030550 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1050 PM PDT SAT APR 2 2011 ORZ507-030700- /O.EXP.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK 1050 PM PDT SAT APR 2 2011 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. THE STRONG WINDS ACROSS THE FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON HAVE DECREASED TO 15 TO 25 MPH WITH HIGHER GUSTS. THESE WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH THE REMAINDER OF TONIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:05 PM PDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 1, 2:05 PM PDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PDT FRI APR 1 2011
UPDATED TO ADD HOROLOGY SECTION
.SHORT TERM...TONIGHT THROUGH MONDAY... MOISTURE WILL INCREASE
TONIGHT AHEAD OF COLD FRONT LOCATED OVER NORTHWEST WASHINGTON.
PRECIPITATION WILL SPREAD FROM THE CASCADES OVER THE REST OF THE CWA
THIS EVENING. PRECIPITATION AMOUNTS WILL BE LOW THIS EVENING...WITH
THE BEST CHANCES EARLY SATURDAY. SNOW LEVELS WILL BE 6000-7000 FEET
THIS AFTERNOON...THEN DROP OVERNIGHT TO 2500-4000 FEET. WITH THE
COLDER AIR ALOFT RAIN WILL CHANGE TO SNOW IN THE MOUNTAINS. AN UPPER
LEVEL LOW AND ASSOCIATED TROUGH WILL MOVE THROUGH ON SATURDAY. THE
FRONT WILL BRING HIGH POPS SATURDAY MORNING...THEN THE LOW AND
ASSOCIATED TROUGH WILL KEEP PRECIPITATION THROUGH THE AFTERNOON.
RAIN SHADOWING WILL REDUCE POPS SATURDAY AFTERNOON IN THE
YAKIMA AND KITTITAS VALLEYS...LOWER COLUMBIA BASIN...AND THE
DESCHUTES PLATEAU. POPS WILL DECREASE MORE SATURDAY NIGHT AS DRIER
AIR AND NORTHERLY FLOW MOVES IN BEHIND THE TROUGH. UPSLOPE
CONDITIONS MAY KEEP SOME MOUNTAIN SHOWERS SUNDAY. DRY CONDITIONS
WILL PREVAIL EXCEPT IN THE WASHINGTON CASCADES SUNDAY NIGHT UNDER A
TRANSIENT RIDGE. HOWEVER...CLOUDS WILL INCREASE LATE SUNDAY NIGHT AS
ANOTHER SYSTEM MOVES INTO THE COAST. THIS SYSTEM WILL BRING A CHANCE
OF RAIN TO MOST OF THE AREA.RAIN SHADOWING IN THE WESTERLY FLOW WILL
KEEP THE LOWER COLUMBIA BASIN AND LOWER YAKIMA VALLEY DRY.
COONFIELD
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. SEVERAL DISTURBANCES WILL
MOVE ACROSS THE PACNW THROUGH THE EXTENDED WITH A MID LEVEL LOW
PRESSURE SYSTEM DIVING SOUTH ALONG THE COAST ON WEDNESDAY. THIS LOW
WILL DIP INTO THE DESERT SOUTHWEST BUT A LONG WAVE TROUGH OVER WA/OR
WILL PERSIST INTO THE END OF THE WEEK. THIS UNSETTLED WEATHER
PATTERN WILL KEEP CLOUDS AND SHOWERS THROUGH THE LONG TERM.
TEMPERATURES THROUGH THE EXTENDED WILL REMAIN AT OR SLIGHTLY BELOW
NORMAL.
&&
.HYDROLOGY...SNOW LEVELS WILL DROP OVERNIGHT...BUT RIVERS ARE STILL
HIGH DUE TO PREVIOUS RAIN AND SNOW MELT. RIVERS ARE RECEDING...BUT
ADDITIONAL RAINFALL TONIGHT WILL KEEP THE RIVERS HIGH. THE YAKIMA
RIVER IS ABOVE FLOOD STAGE AT UMTANUM AND PARKER. AREAL FLOODING
CONTINUES NEAR THE ELK MEADOWS SUBDIVISION IN KITTITAS COUNTY. A
FEW OF THE RIVERS IN OUR NE ZONES SUCH AS THE GRANDE RONDE AND
UMATILLA ARE ALSO RUNNING NEAR OR ABOVE BANKFULL. COONFIELD
&&
.AVIATION...VFR CONDITIONS WILL PERSIST INTO TONIGHT. A COLD FRONT
IS FORECAST TO TRACK ACROSS THE REGION OVERNIGHT WITH MVFR CEILINGS
DEVELOPING BY 06Z FOR TAF SITE KDLS AND KYKM. AFTER 08Z THE
REMAINING TAF SITES WILL EXPERIENCE AREAS OF MVFR CEILINGS AND
POSSIBLE VSBY IN SHOWERS. ALSO GUSTY WEST WINDS OVER 30KTS ARE
LIKELY ALONG AND AFTER THE FRONTAL PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 42 50 32 54 / 60 70 30 10
ALW 45 53 36 55 / 60 70 30 10
PSC 47 58 34 59 / 60 60 20 10
YKM 41 57 30 58 / 60 50 10 10
HRI 44 57 34 59 / 60 60 20 10
ELN 38 51 32 54 / 60 50 10 10
RDM 38 46 21 51 / 40 70 20 10
LGD 39 45 32 49 / 50 80 50 20
GCD 42 42 29 51 / 40 70 40 20
DLS 42 52 34 57 / 60 60 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 8 AM SATURDAY TO 4 AM PDT SUNDAY
ORZ502.
WA...WINTER WEATHER ADVISORY FROM 8 AM SATURDAY TO 4 AM PDT SUNDAY
WAZ030.
&&
THREAT INDEX
SATURDAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/97/97Hazardous weather outlook, Apr 1, 11:00 AM PDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1100 AM PDT FRI APR 1 2011
UPDATED FOR EXPIRATION OF AREAL FLOOD ADVISORY IN YAKIMA VALLEY AND
FLOODING ON THE NACHES RIVER
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
021200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1100 AM PDT FRI APR 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES
SNOW MELT RUNOFF AND RECENT RAINFALL HAVE RESULTED IN SIGNIFICANT
RISES ON MANY RIVERS AND STREAMS...PARTICULARLY ALONG THE EAST
SLOPES OF THE WASHINGTON CASCADES. AN AREAL SMALL STREAM FLOOD
WARNING IS IN EFFECT FOR WESTERN KITTITAS COUNTY. FLOOD WARNINGS
HAVE BEEN POSTED FOR THE YAKIMA RIVER. THE NACHES RIVER HAS DROPPED
BELOW FLOOD STAGE AT NACHES. BOTH RIVER ARE FORECAST TO FALL. FOR
THE LATEST STATEMENTS...REFER TO THE NWS PRODUCTS PDXFLWPDT (SMALL
STREAM FLOOD WARNING) AND PDXFLSPDT (RIVER FLOOD WARNINGS). THE
HYDROLOGIC PRODUCT...PDXRVSPDT...PROVIDES DETAILS ON OTHER RIVERS
RUNNING HIGH IN THE COUNTY WARNING AREA.
A PACIFIC FRONT WILL BRING AREAS OF LIGHT RAIN TODAY WITH RAIN
BECOMING WIDESPREAD TONIGHT. THE ADDITIONAL RAINFALL WILL CONTINUE
TO THREATEN PORTIONS OF THE FORECAST AREA WITH MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW SATURDAY
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTHERN BLUE
MOUNTAINS OF OREGON
A STRONG COLD FRONT WILL LOWER SNOW LEVELS CONSIDERABLY SATURDAY AND
SATURDAY NIGHT...POSSIBLY AS LOW AS 2000 FEET SATURDAY NIGHT. RAIN
AND HIGH ELEVATION SNOW WILL QUICKLY CHANGE TO ALL SNOW OVER THE
NORTHERN BLUE MOUNTAINS...AND MODERATE TO HEAVY SNOW CAN BE EXPECTED
SATURDAY AND SATURDAY NIGHT. A WINTER WEATHER ADVISORY (PDXWSWPDT)
HAS BEEN ISSUED FOR THIS AREA. BREEZY TO WINDY CONDITIONS CAN BE
EXPECTED SUNDAY.
DRIER CONDITIONS WILL RETURN TO THE AREA SUNDAY AND SUNDAY NIGHT.
THE NEXT PACIFIC FRONT TO BRING RAIN TO THE AREA WILL ARRIVE ON
MONDAY. SHOWERY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF
THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED DUE TO FLOODING THE NEXT 24 HOURS
AND SNOW OVER THE BLUE MOUNTAINS ON SATURDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:52 AM PDT | River Flood Warning | PDT | Union | 11 hr |
| Apr 2, 9:07 AM PDT | River Flood Warning | PDT | Benton | 37 hr |
Nearby
Wind Advisories in Washington, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.